Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 28, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 21, 2011, 4:56 PM EDT. It took effect at Apr 22, 2011, 4:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 4:56 PM EDT (20:56 UTC)
- In effect from
- Apr 22, 2011, 4:00 AM EDT
- Expired
- Apr 22, 2011, 10:54 PM EDT
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
053 WHUS73 KIWX 212056 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 456 PM EDT THU APR 21 2011 LMZ043-046-220500- /O.NEW.KIWX.SC.Y.0028.110422T0800Z-110423T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 456 PM EDT THU APR 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 2 AM EDT SATURDAY. * WINDS: NORTHEAST BECOMING EAST OVERNIGHT TONIGHT AND INCREASING TO 25 KNOTS GUSTING TO 30 KNOTS. EAST WINDS FRIDAY BECOMING SOUTHEAST AND DIMINISHING OVERNIGHT TO 10 TO 20 KNOTS. * WAVES: BUILDING TO 3 TO 5 FEET AND PERSISTING INTO EARLY FRIDAY NIGHT AT 3 TO 5 FEET. WAVES WILL SUBSIDE TO UNDER 4 FEET AFTER MIDNIGHT FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
027 WHUS73 KIWX 220306 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1106 PM EDT THU APR 21 2011 LMZ043-046-221115- /O.CON.KIWX.SC.Y.0028.110422T0800Z-110423T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1106 PM EDT THU APR 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 2 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 2 AM EDT SATURDAY. * WINDS: EAST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS BY DAYBREAK AND CONTINUING FRIDAY. WINDS BECOMING SOUTHEAST AND DECREASING TO 10 TO 20 KNOTS FRIDAY NIGHT. * WAVES: BUILDING TO 3 TO 5 FEET AND PERSISTING INTO EARLY FRIDAY NIGHT. WAVES SUBSIDING TO UNDER 4 FEET AFTER MIDNIGHT FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
124 WHUS73 KIWX 220830 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 AM EDT FRI APR 22 2011 LMZ043-046-221630- /O.CON.KIWX.SC.Y.0028.000000T0000Z-110423T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 AM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: EAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS LATE MORNING AND THIS AFTERNOON. WINDS BECOMING SOUTHEAST AND DECREASING TO 10 TO 20 KNOTS TONIGHT. * WAVES: BUILDING TO 3 TO 5 FEET AND PERSISTING INTO EARLY TONIGHT BEFORE SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
286 WHUS73 KIWX 221445 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 AM EDT FRI APR 22 2011 LMZ043-046-222200- /O.CON.KIWX.SC.Y.0028.000000T0000Z-110423T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 AM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: EAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS LATE MORNING AND THIS AFTERNOON. WINDS BECOMING SOUTHEAST AND DECREASING TO 10 TO 20 KNOTS TONIGHT. * WAVES: BUILDING TO 3 TO 5 FEET AND PERSISTING INTO EARLY TONIGHT BEFORE SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
695 WHUS73 KIWX 222024 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 PM EDT FRI APR 22 2011 LMZ043-046-230430- /O.CON.KIWX.SC.Y.0028.000000T0000Z-110423T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 424 PM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: SOUTHEAST WIND 15 TO 20 KNOTS...WITH GUSTS TO 30 KNOTS VEERING SOUTHWEST AFTER MIDNIGHT AND DECREASING TO 10 TO 20 KNOTS LATE. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
932 WHUS73 KIWX 230254 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1054 PM EDT FRI APR 22 2011 LMZ043-046-230400- /O.CAN.KIWX.SC.Y.0028.000000T0000Z-110423T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1054 PM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHEAST WINDS TO 20 KNOTS WILL BECOME SOUTHWEST 10 TO 20 KNOTS OVERNIGHT. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THE REMAINDER OF THE NIGHT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 4:45 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 21, 4:45 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT THU APR 21 2011
SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/
HIGH PRESSURE OVER THE GRTLKS PROVIDING FAIR WX TO THE CWA
TODAY... WILL MOVE EAST OF THE AREA TONIGHT. ANOTHER LOW PRESSURE
SYSTEM WILL MOVE INTO THE PLAINS TONIGHT CAUSING STNRY FRONT OVER
THE NRN GULF STATES TO LIFT NORTH AS A WARM FRONT INTO THE OH
VALLEY. LEAD WK SHRTWV EVIDENT ON WATER VAPOR MOVG INTO THE
CENTRAL PLAINS THIS AFTN SHOULD ENHANCE FGEN FORCING WELL NORTH
OF THE SFC WARM FRONT ALLOWING AREA OF PRECIP TO OVERSPREAD MOST
IF NOT ALL OF THE CWA OVERNIGHT. 12Z FCST SOUNDINGS SUGGEST SRN
MI MAY BE COLD ENOUGH FOR SOME SNOW AT ONSET OF PRECIP AND HAVE
ADDED TO FCST... THOUGH BOUNDARY LAYER TEMPS SHOULD BE WARM ENOUGH
TO PREVENT ANY ACCUM.
MODELS IN DECENT AGREEMENT THAT THE PLAINS LOW WILL LIFT
NE INTO THE UPR GRTLKS BY SAT MORNING. ELEVATED INSTABILITY WILL
OVERSPREAD THE CWA FRIDAY AS THE WARM FRONT APPROACHES ALLOWING
PRECIP TO BECOME MORE CONVECTIVE WITH SOME TSTMS CONTAINING HAIL A
GOOD POSSIBILITY BY FRIDAY AFTN. CONTD WITH TSTMS LIKELY FRI AFTN
AND CATEGORICAL FRIDAY EVE AS WARM FRONT MOVES THROUGH THE AREA.
MODEL FCST TRACK OF THE LOW SUGGESTS BETTER OPPORTUNITY FOR OUR
CWA TO GET INTO THE WARM SECTOR FRIDAY NIGHT AND HAVE FCST NON-
DIURNAL RISING TEMPS FOR THAT PERIOD. AS WITH TUE NGT EVENT,
TIMING NOT THE BEST FOR SVR STORMS, BUT GIVEN STRONG SHEAR AND
THUS POTENTIAL FOR SGFNT STORM ORGANIZATION CAN'T RULE OUT SVR SFC
BASED STORMS WITH DAMAGING WINDS...ESPECIALLY ACROSS SRN PORTION
OF CWA FRIDAY NIGHT... DESPITE LIMITED INSTABILITY. RAINFALL
SHOULD ALSO BE LOCALLY HEAVY...ESPECIALLY ACROSS SE PORTION OF CWA
WHERE PRECIP WATER EXPECTED TO APPROACH 1.5" FRIDAY NIGHT. THIS
COULD LEAD TO SOME FLOODING PROBLEMS...ESPECIALLY ON RIVERS... BUT
STILL MAINLY A THIRD PERIOD EVENT SO HELD OFF ON ISSUING AREAL
FLOOD WATCH... THOUGH ESF STILL VALID.
DRY AIRMASS AND LITTLE CLOUDINESS EARLY TONIGHT AND EVAP COOLING
OVERNIGHT AS PRECIP MOVES IN SHOULD ALLOW TEMPS TO FALL INTO THE
M-U30S OVER MOST OF THE AREA. EASTERLY FLOW CLOUDS/PRECIP SHOULD HOLD
TEMPS IN THE 40S OVER MOST OF THE CWA ON FRIDAY WITH TEMPS RISING
INTO THE 50S FRIDAY NIGHT WITH PASSAGE OF WARM FRONT. CDFNT SHOULD
MOVE THROUGH MOST OF THE CWA BY DAYBREAK SATURDAY... BUT ONLY
MODEST CAA EXPECTED BEHIND FRONT AS FLOW ALOFT REMAINS WSW...
SO TEMPS ONLY EXPECTED TO FALL BACK INTO THE M-U40S BY SAT
MORNING.
&&
.LONG TERM...
SATURDAY THROUGH THROUGH THURSDAY...THE PATTERN WILL REMAIN ACTIVE
THIS PERIOD WITH A LONG WAVE UPPER TROF OVER THE WESTERN CONUS AND
SHORT WAVE TROFS EJECTING NORTHEAST THROUGH THE PERIOD. THE TIMING
OF THESE SMALLER SYSTEMS WILL REMAIN CRITICAL TO THE TIMING OF
SHOWERS AND STORMS AND THE MOVEMENTS OF FRONTS AS AN ANOMALOUSLY
STRONG WESTERLY FLOW REACHES WESTERN NORTH AMERICA. FOR THIS
PACKAGE...PREFER THE OPERATIONAL 12Z ECMWF BLENDED WITH THE GFS
ENSEMBLES. THIS BLEND IS IN REASONABLE AGREEMENT WITH THE MASS
FIELDS INTO EARLY NEXT WEEK...ALTHOUGH GFS ENSEMBLES DIVERGE LATE IN
HANDLING A MORE SIGNIFICANT SHORT WAVE EJECTING EAST LATE IN THIS
PERIOD. CURRENT THINKING IS SEVERAL ROUNDS OF PRECIPITATION THIS
PERIOD AS SHORT WAVES MOVE THROUGH THE AREA ACCOMPANIED BY THE
FRONT. KEPT A CHANCE FOR RAIN STARTING SATURDAY NIGHT. THE 12Z ECMWF
LOW LEVEL MOISTURE FLUX BECOMES IMPRESSIVE SUNDAY NIGHT AS THE FRONT
MOVES NORTH...SO EXPECT A VERY ACTIVE PERIOD SUNDAY NIGHT THROUGH
WEDNESDAY WITH THE POTENTIAL FOR HEAVY RAIN AND FLOODING. THE
ONGOING ESF PRODUCT/ESFIWX HANDLES THIS POTENTIAL WELL.
&&
.PREV DISCUSSION... /ISSUED 257 PM EDT THU APR 21 2011/
AVIATION...
HIGH PRESSURE OVER THE GRTLKS WILL MOVE EAST THIS AFTN AND
TONIGHT WHILE LOW PRESSURE MOVES INTO THE PLAINS. THIS WILL CAUSE
STNRY FRONTAL BOUNDARY LOCATED OVER NRN PORTIONS OF THE GULF
STATES TO LIFT NORTH INTO THE OH VALLEY. RAIN EXPECTED TO
OVERSPREAD THE AREA AROUND 06Z AND CONT THOUGH MOST OF THE
REMAINDER OF THE PERIOD. ADVANCING WARM FRONT WILL RESULT IN
GRADUALLY LOWERING CIGS/VSBYS WITH IFR CONDITIONS EXPECTED BY THE
END OF THE PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM FRIDAY TO 2 AM EDT SATURDAY FOR
LMZ043-046.
&&
SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...JTHazardous weather outlook, Apr 21, 4:44 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 444 AM EDT THU APR 21 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-220845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 444 AM EDT THU APR 21 2011 /344 AM CDT THU APR 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY FRIDAY AFTERNOON INTO FRIDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST THREAT FOR SEVERE STORMS IS FRIDAY EVENING ALONG AND SOUTH OF THE HIGHWAY 30 CORRIDOR IN INDIANA AND NORTHWEST OHIO. AN EXTENDED PERIOD OF THUNDERSTORM CHANCES CONTINUE SUNDAY THROUGH WEDNESDAY. THE BEST CHANCE FOR STORMS APPEAR TO BE MONDAY THROUGH TUESDAY...WITH TUESDAY STORMS POSSIBLY STRONG TO SEVERE. THE RISK OF FLOODING TO OCCUR NEXT WEEK IS HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-220845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 444 AM EDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT ALONG WITH GUSTY WINDS. AN EXTENDED PERIOD OF ADDITIONAL STORMS CHANCES CONTINUE SUNDAY THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Apr 21, 11:14 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1114 AM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 3 WNW DUNKIRK 40.77N 86.45W
04/19/2011 CASS IN PUBLIC
SEVERAL VERY LARGE TREES DOWN...SOME TREES WERE SNAPPED
IN HALF...OTHERS WERE UPROOTED
&&
EVENT NUMBER IWX1100673
SKIPPERLocal storm report, Apr 21, 11:45 AM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 AM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TORNADO 3 SE HACKLEMAN 40.39N 85.71W
04/19/2011 GRANT IN NWS STORM SURVEY
THE NATIONAL WEATHER SERVICE HAS CONFIRMED AN EF1
TORNADO IN GRANT COUNTY INDIANA. THIS TORNADO BEGAN
APPROXIMATELY 3.5 MILES SW OF FAIRMOUNT AND ENDED
APPROXIMATELY 2.3 MILES WNW OF FAIRMOUNT. THE TORNADO
HAD A PATH LENGTH OF 2.5 MILES AND MAX WIDTH OF 150
YARDS. MULTIPLE HOUSES WERE DAMAGED...SIDING
STRIPPED...WINDOWS BROKEN...ROOF DAMAGE INCLUDING A ROOF
COMPLETELY REMOVED FROM THE BACKSIDE OF ONE RESIDENCE.
NUMEROUS TREES WERE BROKEN AND SNAPPED. WINDS WERE
DETERMINED TO BE 105 TO 110 MPH.
&&
EVENT NUMBER IWX1100674
SAWLocal storm report, Apr 21, 11:51 AM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1151 AM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TORNADO 3 SW UPLAND 40.45N 85.54W
04/19/2011 GRANT IN NWS STORM SURVEY
THE NATIONAL WEATHER SERVICE HAS CONFIRMED A LOW END
EF1 TORNADO IN GRANT COUNTY INDIANA. THIS TORNADO BEGAN
APPROXIMATELY 3 MILES SW OF UPLAND AND ENDED JUST WNW OF
UPLAND. THIS TORNADO HAD A PATH LENGTH OF 2.5 MILES AND
A WIDTH OF 50 YARDS. A COUPLE OF HOMES SUSTAINED DAMAGE
ALONG WITH HARDWOOD TREES BEING SNAPPED. THE WINDS WERE
DETERMINED TO BE 90 TO 95 MPH.
&&
EVENT NUMBER IWX1100675
SAWLocal storm report, Apr 21, 12:00 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1200 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TORNADO 3 SSW BRYANT 40.50N 84.98W
04/19/2011 JAY IN NWS STORM SURVEY
THE NATIONAL WEATHER SERVICE HAS CONFIRMED AN EF1
TORANDO IN JAY COUNTY. THE TORNADO SKIPPED ALONG A PATH
OF ALMOST 7 MILES WITH A MAX WIDTH OF 50 YARDS. THE
TORNADO BEGAN NORTH OF ANTIVILLE AND ENDED APPROXIMATELY
1.5 MILES SW OF JAY CITY. UTILITY POLES WERE SNAPPED
WITH POWER FLASHES OBSERVED...NUMEROUS TREES WERE
SNAPPED...A GARAGE WAS COMPLETELY DESTROYED ALONG WITH A
SMALL BARN AND POLE BUILDING. A COUPLE OF HOUSES ALSO
SUSTAINED EF1 DAMAGE. THE WINDS WERE DETERMINED TO BE 90
TO 95 MPH.
&&
EVENT NUMBER IWX1100676
SAWLocal storm report, Apr 21, 4:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TORNADO 1 S MONTICELLO 40.69N 84.43W
04/19/2011 VAN WERT OH NWS STORM SURVEY
AN EF1 TORNADO OCCURRED IN VAN WERT COUNTY OHIO AND
CONTINUED INTO ALLEN COUNTY OHIO. THIS TORNADO HAD AN
APPROXIMATE PATH LENGTH OF 4 MILES AND MAXIMUM WIDTH OF
ONE HALF MILE. WINDS WERE ESTIMATED TO BE IN THE 100 TO
105 MPH RANGE. THIS TORNADO BEGAN SOUTH OF MONTICELLO
NEAR THE VAN WERT AUGLAIZE COUNTY BORDER AND ENDED TO
THE NW OF SPENCERVILLE IN ALLEN COUNTY OHIO. DAMAGE WAS
OBSERVED TO MULTIPLE STRUCTURES INCLUDING SHEDS AND POLE
BARNS THAT WERE DESTROYED AND TWO HOUSES. DEBRIS WAS
CARRIED
&&
EVENT NUMBER IWX1100677
CEOLocal storm report, Apr 21, 4:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TORNADO 2 N CAIRO 40.86N 84.08W
04/19/2011 ALLEN OH NWS STORM SURVEY
THE NATIONAL WEATHER SERVICE HAS CONFIRMED AN EF1
TORNADO IN ALLEN COUNTY OHIO. THE TORNADO BEGAN
APPROXIMATELY 2 MILES N OF CAIRO. THE TORNADO HAD A PATH
LENGTH OF ONE HALF MILE AND MAX WIDTH OF 100 YDS.
SUBSTANTIAL DAMAGE TO A HOMESTEAD WAS OBSERVED INCLUDING
THE LOSS OF THE ROOF AND COMPLETE DESTRUCTION OF A BARN.
LARGE PINE TREES WERE SNAPPED AT THE BASES. DEBRIS WAS
FOUND SCATTERED IN THE FIELD UP TO A HALF MILE AWAY. A
TRAILER AND OTHER LARGE TREES WERE TOPPED AT A LOCATION
ACROSS THE STRE
&&
EVENT NUMBER IWX1100678
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:36 AM EDT | River Flood Warning | IWX | Adams, Wells | 35 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.